Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 25, 2006, 6:57 PM CDT for Hockley County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2006, 6:57 PM CDT (23:57 UTC)
- Expired
- Aug 25, 2006, 9:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Hockley County, TX
The radar
The Lubbock radar (KLBB), 49 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 12.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 174 J/kg
- Mixed-layer CIN
- -216 J/kg
- Mixed-layer LCL
- 2134 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 4:00 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 25, 4:00 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 400 PM CDT FRI AUG 25 2006 .SHORT TERM... AT 3 PM...CU FIELD IS THICKENING ACROSS THE WESTERN SPLNS AND THE NRN ROLLING PLAINS...WITH RADAR BEGINNING TO DETECT SOME TSTM DEVELOPMENT. TEMPS HAVE ONCE AGAIN RISEN TO THE UPPER 90S AND LOWER 100S ACROSS THE REGION...ALLOWING SFC PARCELS TO REACH THEIR CONVECTIVE TEMPS. SO FAR THE ACTIVITY SEEMS TO BE FOCUSED BY CONVERGENCE ALONG A WEAK SFC TROUGH ACROSS THE WEST AND THEN BY THE CAPROCK ESCARPMENT IN THE NRN ROLLING PLAINS. PV/WV ANALYSIS SHOWS THAT THE UPR RIDGE AXIS RUNNING FROM TX INTO IOWA IS BEGINNING TO SHIFT EASTWARD AS A BROAD TROUGH WITH A STRONG EMBEDDED SHTWV MOVES INTO THE NRN AND CENTRAL ROCKIES. ADDITIONALLY...THERE IS A WEAK DISTURBANCE OVER THE BIG BEND/TRANS-PECOS THIS AFTN...WHICH IS HELPING TO INITIATE THE CURRENT CONVECTION. THE WRF/NMM TAKES THIS DISTURBANCE E-NE ACROSS THE SPLNS AND ROLLING PLAINS THIS EVE. THUS HAVE DECIDED TO EXPAND THE COVERAGE OF SLGT CHC POPS THIS EVENING TO COVER MOST OF THE CWA. WITH VERY HIGH DEWPOINT DEPRESSIONS...THE MAIN THREAT FROM THESE STORMS SHOULD BE GUSTY OUTFLOW WINDS UP TO 55 MPH. MEANWHILE...COLD FRONT CURRENTLY LOCATED IN SRN COLO AND KS WILL MOVE SOUTH INTO THE TX PANHANDLE TONIGHT...PUSHED BY COPIOUS TSTM ACTIVITY ALONG/NORTH OF THE FRONT. EXPECT A CHC OF TSTMS TO CONTINUE OVERNIGHT ACROSS THE EXTREME SRN PANHANDLE ESPECIALLY IF OUTFLOW BOUNDARY MAKES IT INTO THE AREA. FOR SAT...PROGRESS OF THE COLD FRONT/OUTFLOW APPEARS PROBLEMATIC...AS FRONTOGENESIS CAUSED BY TSTM OUTFLOW MAY BE COUNTERED TO A DEGREE BY PSR FALLS IN THE HIGH PLAINS AHEAD OF THE SHTWV TROUGH...DAYTIME HEATING/MIXING...AND SRLY LOW-LVL FLOW. HAVE FOLLOWED THE GFS/WRF CLOSELY IN THE WIND FIELD FCST...SHOWING THAT THE NRLY WIND SHIFT BOUNDARY ASSOC. WITH THE FRONT/OUTFLOW MAY REMAIN JUST OFF TO OUR NORTH THROUGH SAT AFTN. HOWEVER...STILL EXPECT TSTM CHCS TO BE ON THE INCREASE DUE TO INCREASING SW FLOW...COOLING TEMPS ALOFT...AND GOOD FETCH OF SUB-TROPICAL MOISTURE. EXPECT THE BEST CHC FOR TSTMS THROUGH 0Z TO BE ACROSS THE SW PANHANDLE/NW SPLNS. SOME OF THESE STORMS COULD BECOME SVR WITH FCST SNGDS SHOWING SBCAPES TO 2000 J/KG WITH WEAK BUT INCREASING SHEAR. IT IS CERTAINLY CONCEIVABLE THOUGH THAT A STRONGER OUTFLOW PUSH OR GREATER LOW CLOUD COVER THAN EXPECTED MAY SHIFT THIS AREA FURTHER SOUTH. EXPECT MORE MILD TEMPS OVERNIGHT TONIGHT WITH A BIT MORE SPREAD IN HIGH TEMPS SAT AFTN DEPENDING ON EVOLUTION OF THE BOUNDARY AND COVERAGE OF TSTMS. .LONG TERM... COLD FRONT SLOWLY SAGGING BY WEIGHT OF RAIN COOLED OUTFLOWS WILL EDGE CLOSE BY SUNDAY...WHILE DEEP SLOW MOVING ROCKIES LOW WILL TEND TO HOLD FRONT UP. PROBLEM IS WELL STATED ABOVE. WE FAVOR COOLING TO SOME EXTENT SUNDAY BASED AT LEAST ON OUTFLOWS...AND MONDAY FROM COLD FRONT AS UPPER LOW CLEARS OUT OF ROCKIES AND INTO HIGH PLAINS. PRECIPITATION IS A MORE INTERESTING ISSUE...AND WE HAVE HIGHER CONFIDENCE IN OUR MODEL RUNS TODAY WITH CONTINUING SOLUTION CONVERGENCE AND DECREASING MODEL SPREAD. CHOSE A WRF/GFS BLEND FOR MOST FORECAST FIELDS. SLIGHTLY IMPROVED RAIN CHANCES SUNDAY INTO MONDAY WITH LOW LEVEL EAST OR NORTHEASTERLY FLOW WHILE AT LEAST A NARROW BAND OF DEEP MONSOONAL MOISTURE SPREADS OVERHEAD. THIS RESULTS IN PWATS NEAR OR JUST BELOW 2.0 INCHES SUGGESTING POTENTIAL FOR EXCESSIVE RAINFALL AS WELL. WE ARE TOO FAR OUT...PERIODS 4 AND 5...FOR CONFIDENCE IN A FLOOD WATCH BUT THIS WILL NEED MORE CONSIDERATION LATER. FOR NOW HAVE BEEFED UP CHANCES OF RAIN AND INDICATED THREAT IN OUR HAZARDOUS WEATHER OUTLOOK. WE ALSO ARE ACCEPTING THE SPC DAY THREE SEVERE WEATHER THREAT AS SHEAR WILL BE GREATER WHILE CAPES AT LEAST NEAR MARGINAL LEVELS. FRONT SHOULD CONTINUE TO SAG SOUTH AS PREVIOUSLY EXPECTED AND DRYING SHOULD ENSUE. REBUILDING RIDGE ROCKIES AND HIGH PLAINS LATER NEXT WEEK NOTHING VERY IMPRESSIVE SO WARMING KEPT IN CHECK. ALSO MAINTAINED LOW CHANCE THUNDER NEAR DEVELOPING SURFACE TROUGH LATE NEXT WEEK. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 89 64 83 / 30 40 60 60 TULIA 68 90 66 84 / 30 40 60 60 PLAINVIEW 69 93 66 87 / 30 30 50 50 LEVELLAND 66 91 67 87 / 20 30 50 50 LUBBOCK 75 93 68 87 / 20 20 40 50 BROWNFIELD 68 93 69 89 / 20 20 40 40 CHILDRESS 74 95 71 91 / 30 30 50 50 SPUR 72 95 71 91 / 10 20 40 40 ASPERMONT 75 99 73 95 / 10 20 30 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/05
Hazardous weather outlook, Aug 25, 3:45 PM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT FRI AUG 25 2006 TXZ021>044-262045- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 345 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT. THESE THUNDERSTORMS WILL BRING A THREAT OF LARGE HAIL AND DAMAGING WIND. THE THUNDERSTORMS MAY ALSO BE CAPABLE OF CAUSING LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 4:50 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 450 PM CDT FRI AUG 25 2006 TXZ028-252215- LAMB TX- 450 PM CDT FRI AUG 25 2006 ...STRONG THUNDERSTORM ACROSS LAMB COUNTY... AT 446 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF LITTLEFIELD...MOVING NORTHEAST AT 15 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THIS THUNDERSTORMS AS IT APPROACHES U.S. HIGHWAY 84. MOTORIST SHOULD REMAIN ALERT TO THE POSSIBILITY OF STRONG CROSS WINDS AND LOCALIZED BLOWING DUST.
Special weather statement, Aug 25, 5:12 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 512 PM CDT FRI AUG 25 2006 TXZ034-252245- HOCKLEY TX- 512 PM CDT FRI AUG 25 2006 ...STRONG THUNDERSTORM ACROSS HOCKLEY COUNTY... AT 511 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LEVELLAND...MOVING NORTH AT 10 MPH. LOCALLY STRONG WIND GUSTS TO 55 MPH AND SMALL HAIL WILL BE POSSIBLE.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:27 PM CDT | Flash Flood Warning | LUB | Hockley | 93 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.